MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HJ
Medical Device Problem Codes Kinked (1339); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: received for analysis was a cgrxt190hj guide wire.The guide wire was received severely stretched and with severely stretched coils.On closer visual inspection, bends, kinks and stretched coils were noted.The wire was received in one piece.The wire was severely kinked at the very proximal end of the wire.Actual measurements taken on the cougar wire were within product performance requirements at joints, along spring, coated core wire (distal section of the distal tip was not damaged), and hypo tube.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a cougar xt j-tip guide wire.It is reported that the physician stated malfunction of the guidewire during attempted lead implant.The physician also specified that it was not a lead issue.The physician noted that there was no calcifications as the device was used in the vein for crt with one of the lv leads.There is no patient injury.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7365147
Report Number1220452-2018-00027
Device Sequence Number16638411
Product Code DQX
UDI-Device Identifier20643169452828
UDI-Public20643169452828
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2019
Device Catalogue NumberCGRXT190HJ
Device Lot NumberG16A06202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR